Alert archive / Wisconsin / Freeze Warnings in 2020
Freeze Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 10, 2020, 2:50 PM CDT for 16 counties in Wisconsin. It took effect at May 11, 2020, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2020, 2:50 PM CDT (19:50 UTC)
- In effect from
- May 11, 2020, 2:00 AM CDT
- Expired
- May 11, 2020, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698 WWUS73 KGRB 101950 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 250 PM CDT Sun May 10 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-111300- /O.NEW.KGRB.FZ.W.0003.200511T0700Z-200511T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 250 PM CDT Sun May 10 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Another night with temperatures at or below freezing is expected. Most locations will see temperatures fall into the upper 20s to lower 30s by late tonight. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Temperatures near or below freezing will kill or damage crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the expected cold tonight. && $$ mpc
1 follow-up statement
811 WWUS73 KGRB 111254 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 754 AM CDT Mon May 11 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-111400- /O.EXP.KGRB.FZ.W.0003.000000T0000Z-200511T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 754 AM CDT Mon May 11 2020 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are warming up above freezing at most locations over central to northeast Wisconsin this morning, thereby ending the threat of damage to sensitive vegetation. The Freeze Warning will therefore be allowed to expire. $$ mpc
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 10, 2:40 PM CDT, 10 minutes earlier.
Area forecast discussion, May 10, 2:40 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 240 PM CDT Sun May 10 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 238 PM CDT Sun May 10 2020 The latest RAP analysis and satellite/radar imagery show low pressure moving across southern Lower Michigan early this afternoon. Behind the low, ample cloud cover and chilly temps prevail across northeast Wisconsin, with readings ranging from the middle 30s to the middle 40s. Plenty of cloud cover exists upstream over and north of Lake Superior, so do not expect much clearing this afternoon. Light precip, however, is diminishing from north to south, but still some light rain or drizzle appearing from Kewaunee to Stevens Point. With a cool airmass in place and potential for clearing skies tonight, forecast concerns mainly revolve around the potential for freezing temperatures. Tonight...As low pressure pulls away, high pressure positioned over the Plains will edge ever so slightly towards the western Great Lakes. North winds will therefore continue, and will likely persist at most locations to prevent decoupling. Cloud cover will also be an issue, as models indicate that a push of drier air will not occur until very late tonight. Will side with guidance slightly warmer than the NationalBlend, which will place lows ranging from the middle 20s to lower 30s. Forecast lows remain below freezing at most locations, so will issue a freeze warning for central to northeast Wisconsin where the growing season has started. Monday...Northwest winds will bring another dry airmass into the state. Although some high based diurnal cumulus will pop with the heat of the day, skies will remain mostly clear to partly cloudy which should help temps rebound into the middle 40s to middle 50s. .LONG TERM...Monday Night Through Sunday Issued at 238 PM CDT Sun May 10 2020 Potential frost/freeze headlines and elevated fire weather conditions will be the concern into Tuesday, followed by a milder and somewhat wetter pattern for the rest of the week. A weak cold front is expected to move through the region Monday night, but skies will remain clear to partly cloudy. Lowered the blended forecast temperatures a bit, especially in the typical cold spots of north-central WI. A hard freeze looks like a good bet, especially northwest of the Fox Valley/lakeshore areas. Expect a slight moderation in temperatures on Tuesday, with highs in the 50s, and another day of very low relative humidity in the sandy soil regions. Dry conditions should persist through Tuesday night, but low temperatures should not be as cold due to WAA and increasing high clouds late. Even so, suspect we will still need at least frost advisory headlines. Strong return flow is expected to develop Wednesday afternoon and night, as the surface high shifts into the eastern Great Lakes and a 30-40 knot low-level jet develops. This will bring a swath of showers through the forecast area. The showers should diminish somewhat overnight as the low-level jet veers west. Models offer differing solutions on Thursday and Thursday night. The GFS is farther north with a surface low and associated warm front, and brings significant QPF to most of the region Thursday afternoon and evening. The ECMWF is farther south and much drier, with showers mainly impacting our southeast counties. Due to the uncertainty, we stayed close to the blended model pops during this period. Milder temperatures in the 60s are anticipated, though precipitation trends will have an impact on this. Friday looks like the best bet for a dry day late in the week, as weak high pressure arrives. Could see a few of our typical warm spots reach into the lower 70s. Seasonal temperatures and small precipitation chances are anticipated for the weekend, with high temperatures reaching 65 to 70 degrees away from Lake Michigan. && .AVIATION...for 18Z TAF Issuance Issued at 1143 AM CDT Sun May 10 2020 Low pressure will continue to move east and across Lower Michigan this afternoon. As north winds bring in drier air from the north, lingering mvfr cigs should rise to vfr over the next few hours. Think clouds will persist longer tonight so held onto broken cigs until after midnight. Once skies clear late tonight, good flying weather remains expected for Monday. && .FIRE WEATHER... Issued at 238 PM CDT Sun May 10 2020 Elevated fire weather conditions are expected on Monday and Tuesday. Relative humidities should drop into the 15 to 25 percent range in the sandy soil regions both days, but winds should only be moderate from the west-northwest, with gusts to 15 to 20 mph. && .GRB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 8 AM CDT Monday for WIZ020-022-030- 031-035>040-045-048>050-073-074. && SHORT TERM.....MPC LONG TERM......Kieckbusch AVIATION.......MPC FIRE WEATHER...Kieckbusch
Hazardous weather outlook, May 10, 2:41 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 241 PM CDT Sun May 10 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 241 PM CDT Sun May 10 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Freezing temperatures are expected across the entire area tonight. Cold sensitive plants should be covered or moved indoors to prevent damage. .DAYS TWO THROUGH SEVEN...Monday through Sunday A frost or freeze is possible Monday night and again Tuesday night. Elevated fire danger is expected on Monday and Tuesday, due to low relative humidity and moderate west-northwest winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-111945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 241 PM CDT Sun May 10 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty northeast to north winds will produce hazardous conditions for small craft through the late evening hours. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. MPC/Kieckbusch
Nearby
Freeze Warnings in Wisconsin, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.